Nebraska, 2006

Hail in Nebraska, July 13, 2006

July 13, 2006 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 13, 1:42 PM CST, 5 hours 27 minutes earlier.

Area forecast discussion, Jul 13, 1:42 PM CST, 5 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
242 PM CDT THU JUL 13 2006

.DISCUSSION...

MOIST/UNSTABLE ATMOSPHERE OVER THE REGION MAINTAINING LINE OF
CONVECTION FROM EASTERN SD...TO NE AND CNTRL NEB THIS AFTERNOON.
ACTIVITY IS JUST AHEAD OF SURFACE LOW PRESSURE TROF THAT EXTENDED
SWD FROM THE CENTRAL DAKOTAS THRU NRN KS. AREA OF LOW PRESSURE
BEING INFLUENCED BY STRONG UPPER LEVEL SHORTWAVE ENERGY CROSSING
THE NRN PLAINS. UPDRAFTS APPEAR QUITE STRONG PER LATEST RADAR
TRENDS AS CELLS MOVE THRU 4000-5000J/KG CAPE ENVIRONMENT. WEATHER
WATCH ALREADY IN PLACE TILL 03Z TONIGHT.

FOR TONIGHT...MOIST/UNSTABLE AIRMASS REMAINS IN PLACE OVER THE CWA
THIS EVENING AHEAD OF APPROACHING NORTHERN PLAINS FRONT. ANTICIPATE
ENVIRONMENT WILL SUPPORT STRONG/SEVERE CONVECTION THRU EARLY EVENING.
FREEZING LEVEL QUITE HIGH...THUS LIMITING OVERALL HAIL THREAT.
MEANWHILE GOES SALT WINDEX PRODUCTS & DCAPE VALUES SUGGEST MAINLY
WIND EVENT. NAM TPI CONTOURS INDICATE SVR THREAT SHOULD DIMINISH
QUICKLY TOWARD LATE EVENING. AFTER MIDNIGHT...PCPN FOCUS SHIFTS TO
THE SOUTHERN CWA AS UPPER LEVEL ENERGY HEADS EAST AND FORCES
DRIER/MOST STABLE AIRMASS TO FILTER IN FROM THE NORTH. NICE WARM
WEEKEND ON TAP AS UPPER HIGH EDGES EAST AND THKNS INCREASE ACROSS THE
PLAINS. TRIPLE-DIGIT HIGHS PROBABLE SATURDAY AND SUNDAY MOST
LOCATIONS.

IN THE EXTENDED PERIODS...HAVE MADE SOME SUBTLE CHANGES TO POPS
AREAL COVERAGE. OTHERWISE MINOR ADJUSTMENT WRT TEMPS. FOR SUNDAY
NIGHT HAVE BACKED OFF POPS TILL AFTER MIDNIGHT FOR THE NRN CWA WITH
THE GFS SHOWING THE BOUNDARY NOT REACHING THE NRN CWA TILL CLOSE TO
12Z MON. MOISTURE POOLING ALONG THE FRONT RELATIVELY WEAK...BUT
ENOUGH TO WARRANT SMALL POPS. ON MONDAY THE MODELS APPEAR TO STALL
THE BOUNDARY NEAR THE SD/NEB BORDER WITH MODEST LIFT ADVERTISED
ACROSS THE NRN CWA. WILL THEREFORE MAINTAIN SMALL POPS NORTH WITH
PERSISTENT MOIST BNDRY LYR CONVERGENCE THRU THE DAY. LLVL JET
KICKS IN MONDAY NIGHT AND PUSHES THE BOUNDARY INTO SD/SRN MN. CANT
DISCOUNT THUNDER OVER THE NRN CWA SO WILL MAINTAIN OVERNIGHT POPS.
BY TUESDAY NIGHT...BEST DYNAMICS/MOISTURE GETS MOVED TO THE UPPER
MIDWEST. WITH NO SIGNIFICANT FEATURES SHOWN CROSSING THE CWA...WILL
GO AHEAD AND REMOVE POPS. OTHERWISE WILL CONTINUE DRY FCST
WEDNESDAY AND THURSDAY AS THE GFS SHOWS LITTLE REASON TO SUSPECT
PCPN OVER THE CWA DURING THIS TIME.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.

&&

DEE
Hazardous weather outlook, Jul 13, 5:06 PM CST, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
606 PM CDT THU JUL 13 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-141315-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
606 PM CDT THU JUL 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND FRIDAY

SEVERE THUNDERSTORMS ARE ONGOING OVER PARTS OF THE OUTLOOK AREA.
DAMAGING WINDS...LARGE HAIL AND HEAVY RAIN ARE THE PRIMARY
HAZARDS. SEVERE THUNDERSTORM WATCH #594 IS IN EFFECT UNTIL 10PM.
SEVERE THUNDERSTORM WATCH #597 IS IN EFFECT UNTIL MIDNIGHT.

THE FIRST WEATHER DISTURBANCE IS MOVING THROUGH AND A SECOND
DISTURBANCE WILL MOVE THROUGH THIS EVENING AND OVERNIGHT. THESE
DISTURBANCES WILL ACT ON VERY MOIST AND UNSTABLE CONDITIONS
PRODUCING SEVERE WEATHER ESPECIALLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY

A PROLONGED PERIOD OF HOT TEMPERATURES IS STILL EXPECTED ACROSS THE
REGION THROUGH EARLY NEXT WEEK. HIGH TEMPERATURES ARE FORECAST TO
RANGE FROM THE LOWER AND MID 90S TO A LITTLE ABOVE 100. HEAT
INDICES DURING THIS TIME COULD REACH 105 TO 110 DURING THE HOTTEST
PART OF THE DAY.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS HAVE BEEN ACTIVATED.  SPOTTERS ARE ENCOURAGED TO
REPORT HAIL OVER ONE HALF INCH AND RAINFALL AMOUNTS OVER ONE INCH
TO THE NATIONAL WEATHER SERVICE AT OMAHA.

ZAPOTOCNY

In the hours before

Special weather statement, Jul 13, 6:25 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
725 PM CDT THU JUL 13 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-140126-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
INCLUDING THE CITIES OF...ALBION...AUBURN...BEATRICE...BELLEVUE...
BLAIR...BLOOMFIELD...CLARINDA...COLUMBUS...COUNCIL BLUFFS...CRETE...
DAVID CITY...FAIRBURY...FALLS CITY...FREMONT...GLENWOOD...HARLAN...
HARTINGTON...LINCOLN...LOGAN...NEBRASKA CITY...NELIGH...NORFOLK...
OMAHA...ONAWA...PAWNEE CITY...PENDER...PIERCE...PLATTSMOUTH...
RED OAK...SCHUYLER...SEWARD...SIDNEY...STANTON...TECUMSEH...
TEKAMAH...WAHOO...WAYNE...WEST POINT
725 PM CDT THU JUL 13 2006

...WARNING DECISION UPDATE FOR EASTERN NEBRASKA AND SOUTHWEST IOWA...

AREA OF THUNDERSTORMS MOVG SEWD ACROSS THE OMAHA METRO AREA HAS HAD
AN IMPRESSIVE SHELF CLOUD ASSOCD WITH IT.  NUMEROUS CALLS TO
DISPATCH FROM PUBLIC ABOUT FUNNEL CLDS. THIS IS ONLY SCUD ALG THE
SHELF CLD AND TSTM ACTVTY IS NOT SVR.  STGST WIND AT THE OAX OFC WAS
29 KTS. SOME SML HAIL IS PSBL WITH THIS ACTVTY.

SMITH
Local storm report, Jul 13, 6:29 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
729 PM CDT THU JUL 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     HAIL             2 N COLON               41.33N 96.61W
07/13/2006  E0.75 INCH       SAUNDERS           NE   PUBLIC

&&

VEGH
Local storm report, Jul 13, 6:40 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
740 PM CDT THU JUL 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             2 W BLAIR               41.54N 96.18W
07/13/2006  E0.75 INCH       WASHINGTON         NE   PUBLIC

&&

VEGH
Local storm report, Jul 13, 6:47 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
747 PM CDT THU JUL 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 PM     TSTM WND GST     PAWNEE CITY             40.11N 96.15W
07/13/2006  E60 MPH          PAWNEE             NE   TRAINED SPOTTER

0744 PM     HAIL             PAWNEE CITY             40.11N 96.15W
07/13/2006  E0.75 INCH       PAWNEE             NE   TRAINED SPOTTER

&&

VEGH
Local storm report, Jul 13, 6:59 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
759 PM CDT THU JUL 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             2 NE WEST POINT         41.86N 96.68W
07/13/2006  M0.88 INCH       CUMING             NE   PUBLIC

&&

RC
Local storm report, Jul 13, 7:01 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
801 PM CDT THU JUL 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             3 SW BURCHARD           40.12N 96.39W
07/13/2006  M0.88 INCH       PAWNEE             NE   PUBLIC

&&

RC

The radar

The Omaha radar (KOAX), 47 km away, was scanning. The volume nearest the first event began at 01:07 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Lancaster

When
July 13, 7:09 PM CST
Where
Lancaster County, Waverly
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
40.917, -96.517

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524062.